MAUDE Adverse Event Report: IRIDEX CORPORATION CYCLO G6; LASER SYSTEM; GEX

IRIDEX CORPORATION CYCLO G6; LASER SYSTEM; GEX
Catalog Number 66245-1
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 01/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The event occurred when using an iridex cyclo g6 laser console with a micropulse p3 (mp3) laser delivery probe.Since neither device can be ruled out at the time of this mdr submission, iridex is reporting the cyclo g6 under mfr report and the mp3 probe under mdr 2939653-2019-00001.
 
Event or Problem Description
Iridex received a report of scleral laceration following use of a micropulse (mp3) probe with the cyclo g6 laser console.The physician reported that the laceration appeared to reach almost all layers of the sclera.The patient in this case was undergoing a second micropulse transscleral cyclophotocoagulation treatment (mp-tscps) following initial treatment three months prior.The laser settings were within the recommended settings, 2000mw and the physician indicated that the upper and lower hemisphere of the left eye were reciprocated twice for 20 seconds in each direction.The physician reported that the patient was experiencing significant subconjunctival bleeding at the anesthesia injection site prior to receiving treatment.The physician performed the treatment and discharged the patient.The damaged scleral tissue was observed at the patient's 1-day post-operative follow up at which time the patient was hospitalized to treat the injury, reportedly with "a suture".The report was provided by iridex's distributor on behalf of the attending physician.

Brand Name
CYCLO G6
Common Device Name
LASER SYSTEM; GEX
Manufacturer (Section D)
IRIDEX CORPORATION
1212 terra bella avenue
mountain view CA 94043 1824
MDR Report Key8339298
Report Number2939653-2019-00002
Device Sequence Number2229557
Product Code GEX
UDI-Device Identifier00813125016555
UDI-Public0100813125016555
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143154
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number66245-1
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR